Journal of Global Optimization

, Volume 75, Issue 1, pp 163–176 | Cite as

A coercivity condition for nonmonotone quasiequilibria on finite-dimensional spaces

  • M. Castellani
  • M. GiuliEmail author


New existence results for quasiequilibrium problems on unbounded feasible sets in a finite-dimensional space and without any assumption of monotonicity are established. The key point behind these results is a weak coercivity condition for a generalized game which extends a recent one proposed in Konnov and Dyabilkin (J Glob Optim 49:575–587, 2011) for equilibrium problems and an older one given in Cubiotti (Comput Math Appl 30:11–22, 1995) for quasiequilibrium problems. Some examples are also given.


Generalized game Quasiequilibrium problem Coercivity condition 



  1. 1.
    Aliprantis, C.D., Border, K.C.: Infinite Dimensional Analysis. A Hitchhikers Guide. Springer, Berlin (2006)zbMATHGoogle Scholar
  2. 2.
    Arrow, K.J., Debreu, G.: Existence of an equilibrium for a competitive economy. Econometrica 22, 265–290 (1954)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Aubin, J.P.: Optima and Equilibria. Springer, Berlin (1993)CrossRefGoogle Scholar
  4. 4.
    Aussel, D., Cotrina, J., Iusem, A.: Existence results for quasi-equilibrium problems. J. Convex Anal. 24, 55–66 (2017)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Bensoussan, A., Goursat, M., Lions, J.L.: Contrôle impulsionnel et inéquations quasi-variationnelles stationnaires. C. R. Acad. Sci. Paris Sér. A 276, 1279–1284 (1973)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Bianchi, M., Pini, R.: A note on stability for parametric equilibrium problems. Oper. Res. Lett. 31, 445–450 (2003)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Bliemer, M.C.J., Bovy, P.H.L.: Quasi-variational inequality formulation of the multiclass dynamic traffic assignment problem. Transp. Res. Part B 37, 501–519 (2003)CrossRefGoogle Scholar
  8. 8.
    Blum, E., Oettli, W.: From optimization and variational inequalities to equilibrium problems. Math. Stud. 63, 123–145 (1994)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Borisovich, Y., Gel’man, B.D., Myshkis, A.D., Obukhovskii, V.V.: Multivalued mappings. J. Sov. Math. 24, 719–791 (1984)CrossRefGoogle Scholar
  10. 10.
    Breton, M., Zaccour, G., Zahaf, M.: A game-theoretic formulation of joint implementation of environmental projects. Eur. J. Oper. Res. 168, 221–239 (2005)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Brézis, H., Nirenberg, L., Stampacchia, G.: A remark on Ky Fan’s minimax principle. Boll. Un. Mat. Ital. 6, 293–300 (1972)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Castellani, M., Giuli, M.: Refinements of existence results for relaxed quasimonotone equilibrium problems. J. Glob. Optim. 57, 213–227 (2013)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Castellani, M., Giuli, M.: An existence result for quasiequilibrium problems in separable Banach spaces. J. Math. Anal. Appl. 425, 85–95 (2015)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Castellani, M., Giuli, M., Pappalardo, M.: A Ky Fan minimax inequality for quasiequilibria on finite dimensional spaces. J. Optim. Theory Appl. 179, 53–64 (2018)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Cubiotti, P.: Existence of solutions for lower semicontinuous quasiequilibrium problems. Comput. Math. Appl. 30, 11–22 (1995)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Fan, K.: A minimax inequality and applications. In: Shisha, O. (ed.) Inequalities III, pp. 103–113. Academic Press, New York (1972)Google Scholar
  17. 17.
    Farajzadeh, A.P., Zafarani, J.: Equilibrium problems and variational inequalities in topological vector spaces. Optimization 59, 485–499 (2010)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Gale, D., Mas-Colell, A.: An equilibrium existence theorem for a general model without ordered preferences. J. Math. Econ. 2, 9–15 (1975)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Kakutani, S.: A generalization of Brouwer’s fixed point theorem. Duke Math. J. 8, 457–459 (1941)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Kelley, J.L.: General Topology. Springer, New York (1975)zbMATHGoogle Scholar
  21. 21.
    Konnov, I.V., Dyabilkin, D.A.: Nonmonotone equilibrium problems: coercivity conditions and weak regularization. J. Glob. Optim. 49, 575–587 (2011)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Michael, E.: Continuous selections. I. Ann. Math. 63, 361–382 (1956)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Mosco, U.: Implicit variational problems and quasi variational inequalities. In: Gossez, J.P., Dozo, E.J.L., Mawhin, J., Waelbroeck, L. (eds.) Nonlinear Operators and the Calculus of Variations. Lecture Notes in Mathematics, vol. 543, pp. 83–156. Springer, Berlin (1976)CrossRefGoogle Scholar
  24. 24.
    Pang, J.-S., Scutari, G., Facchinei, F., Wang, C.: Distributed power allocation with rate constraints in Gaussian parallel interference channels. IEEE Trans. Inf. Theory 54, 3471–3489 (2008)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Rockafellar, R.T.: Convex Analysis. Princeton University Press, Princeton (1970)CrossRefGoogle Scholar
  26. 26.
    Wei, J.-Y., Smeers, Y.: Spatial oligopolistic electricity models with Cournot generators and regulated transmission prices. Oper. Res. 47, 102–112 (1999)CrossRefGoogle Scholar
  27. 27.
    Yuan, G.X.-Z.: The Study of Minimax Inequalities and Applications to Economies and Variational Inequalities, vol. 132. Memoirs of the American Mathematical Society, Providence (1998)zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of Information Engineering, Computer Science and MathematicsUniversità degli Studi dell’AquilaL’AquilaItaly

Personalised recommendations